The term drug overdose (or simply overdose or OD) describes the ingestion or application of a drug or other substance in quantities greater than are recommended or generally practiced. An overdose is widely considered harmful and dangerous as it can result in death.
Cocaine is a stimulant with characteristics very prone to abuse. Cocaine users not only habitually use cocaine but also increase their dosage over time in a futile attempt to repeat or exceed the initial ‘high.’ Not being able to do so, engrossed users step up their intake, forgetting that these will ultimately and inevitably lead to social and health-related problems in the future. Drug overdoses occur when a person takes more than the medically recommended dose. An overdose of cocaine, or any drug or chemical, can be either accidental or intentional. Cocaine usage in any amount is not considered normal usage, and is an illegal narcotic. The effects of prolonged and chronic use can manifest themselves even when the user takes small amounts. It’s dangerous, and not even the doctors can tell what amount and what frequency of use could be the last usage (See Cocaine Addiction Signs.)
Cocaine overdose is potentially lethal. Cocaine, being a stimulant, has major effects on all organs and systems of the body but primarily complicates the heart, brain, and lungs. In pregnant woman, it can have devastating effects on the fetus of congenital abnormalities and can induce spontaneous abortions.
The signs and symptoms of cocaine overdose are related to the psychologic and stimulant effects of the drug. The classic signs are:
Cocaine is an illegal and highly addictive recreational drug. Excessive doses of the drug can result in various symptoms and even death in severe cases. Cocaine is a deadly drug, and its capacity to kill an individual increases with constant use. Cocaine affects you the way it should do. It attacks all part of your body, but it focuses much of its attack on the body’s nervous, circulatory, respiratory, and digestive system. If Someone is experiencing an overdose, immediately call 911 to seek emergency cocaine overdose treatment.
It is very important to watch for the signs of cocaine use in order to help prevent a cocaine overdose that could result in death. It is very important to get immediate medical attention to a victim of cocaine overdose. There are several effects of cocaine usage to watch out for which include hyper-alertness, lack of fatigue/sleeplessness, panic, seizures from high doses or bad reaction, white powder seen on face or clothes from usage and extremely talkative; fast speech.
It is important to keep in mind that any usage of cocaine is not a normal dose. Your weight, height and metabolism plays a key factor in how one will react to cocaine usage. Being aware of the signs of cocaine usage can lead to proper prevention of an overdose. If you can get help for someone with a cocaine substance abuse problem in the early stages of abuse, than it significantly lowers the chance of death due to overdose. Death is the most extensive symptom of a cocaine overdose. Because one cannot predict how much usage is too much for your own body, it is the best decision to not begin this highly addictive drug. In rare instances, sudden death can occur on the first use of cocaine or unexpectedly thereafter.
While some of the impacts of cocaine may not be as visible to the eye, the impact to various organ systems is enormous. When one body system does not work within tolerable ranges, it not only affects that particular organ group but also the entire body becomes “on alert” knowing that something is out of balance in the entire system.
While symptoms of cocaine usage obviously affect the eyes, throat, blood vessels, and the heart, other body systems are impacted as well.
If you or someone you know needs help with a cocaine addiction, we are here to help. Please call our toll free number. We are here to answer your questions on cocaine treatment and recovery.